MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480204-L
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil detached as it was advanced out of the catheter.The coil was left implanted in the intended area.There was no reported intervention or patient injury.The patient is reported to be good.
 
Additional Manufacturer Narrative
The pusher was returned without the coil.The distal segment of the pusher was noted to be intact, with no visible evidence of damage.The monofilament was noted to be inside of the pusher.The broken end of the monofilament is indicative of a tensile failure.Based on the investigation, the complaint of a broken coil could not be confirmed.The root cause of the broken coil is unknown; however, the damage to the device exhibited that it was subjected to excessive tensile force that exceeded its maximum strength specification of the monofilament.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7133929
Report Number2032493-2017-00335
Device Sequence Number11065495
Product Code KRD
UDI-Device Identifier00810170017858
UDI-Public(01)00810170017858(11)170303(17)220228(10)170303LC3
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2022
Device Model Number45-480204-L
Device Catalogue Number45-480204
Device Lot Number13012520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer11/22/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1